Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 37, NWS Blacksburg, VA

August 8, 20246 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 8, 2024, 8:59 PM EDT for 6 counties in Virginia. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2024, 8:59 PM EDT (00:59 UTC)
Expired
Aug 9, 2024, 5:00 AM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, VA, Bath County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 12:40 AM EDTFLASH FLOOD3 Ese Collierstown, VABuffalo Creek at Murat exceeded flood stage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 221 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2024-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2024-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

809 
WGUS51 KRNK 090059
FFWRNK
VAC005-017-023-163-530-678-090900-
/O.NEW.KRNK.FF.W.0037.240809T0059Z-240809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
859 PM EDT Thu Aug 8 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Eastern Alleghany VA County in west central Virginia...
  Bath County in west central Virginia...
  Botetourt County in west central Virginia...
  Rockbridge County in west central Virginia...
  The City of Buena Vista in west central Virginia...
  The City of Lexington in west central Virginia...

* Until 500 AM EDT Friday.

* At 859 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 1 and 3 inches 
  of rain have fallen. The expected rainfall rate is 0.5 to 2 inches 
  in 1 hour. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lexington...                       Buena Vista...
  Clifton Forge...                   Buchanan...
  Glasgow...                         Troutville...
  Goshen...

This includes the following locations...
	VMI.

This includes the following streams and drainages...
  Blue Suck Branch, Allen Creek, Bolshers Run, Big Marys Creek, Back 
  Run, Blue Spring Run, Big Hollow Branch, Barbours Creek, Alum 
  Creek, Broad Creek, Back Creek, Alone Mill Creek and Beckner 
  Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3818 7951 3815 7953 3817 7944 3809 7949
      3788 7915 3782 7916 3779 7927 3766 7935
      3761 7946 3756 7944 3745 7958 3748 7968
      3741 7981 3740 7981 3737 7978 3731 7985
      3742 8007 3754 7997 3764 8003 3822 7970

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-2 INCHES IN 1 HOUR

$$

WP
3 follow-up statements
943 
WGUS71 KRNK 090505
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
105 AM EDT Fri Aug 9 2024

VAC005-017-023-163-530-678-090900-
/O.CON.KRNK.FF.W.0037.000000T0000Z-240809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-Botetourt VA-Rockbridge VA-City of Buena
Vista VA-City of Lexington VA-
105 AM EDT Fri Aug 9 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS 
MORNING FOR EASTERN ALLEGHANY VA, BATH, BOTETOURT AND ROCKBRIDGE 
COUNTIES AND THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...

At 105 AM EDT, Doppler radar and automated rain gauges indicated 
that moderate to heavy rain was falling across the warned area. 
Between 1 and 3 inches of rain have fallen. The expected rainfall 
rate is 0.5 to 2 inches in 1 hour. Additional rainfall amounts of 
0.5 to 2 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lexington...                       Buena Vista...
Clifton Forge...                   Buchanan...
Glasgow...                         Troutville...
Goshen...

This includes the following locations...
	VMI.

This includes the following streams and drainages...
  Beckner Branch, Allen Creek, Barbours Creek, Alum Creek, Bolshers 
  Run, Alone Mill Creek, Big Hollow Branch, Blue Spring Run, Back 
  Creek, Blue Suck Branch, Broad Creek, Big Marys Creek and Back Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3818 7951 3815 7953 3817 7944 3809 7949
      3788 7915 3782 7916 3779 7927 3766 7935
      3761 7946 3756 7944 3745 7958 3748 7968
      3741 7981 3740 7981 3737 7978 3731 7985
      3742 8007 3754 7997 3764 8003 3822 7970

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-2 INCHES IN 1 HOUR

$$

WP
961 
WGUS71 KRNK 090630
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
230 AM EDT Fri Aug 9 2024

VAC005-017-023-163-530-678-090900-
/O.CON.KRNK.FF.W.0037.000000T0000Z-240809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-Botetourt VA-Rockbridge VA-City of Buena
Vista VA-City of Lexington VA-
230 AM EDT Fri Aug 9 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS 
MORNING FOR EASTERN ALLEGHANY VA, BATH, BOTETOURT AND ROCKBRIDGE 
COUNTIES AND THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...

At 230 AM EDT, Gauge reports indicated that flash flooding was 
occurring. Between 1.5 and 3.5 inches of rain have fallen since 
Thursday evening. Additional rainfall amounts up to 0.5 inches are 
possible in the warned area. Flash flooding is expected to continue, 
even though the heavy rain has ended. Buffalo Creek at Murat has 
overtopped its banks.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Gauges reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lexington...                       Buena Vista...
Clifton Forge...                   Buchanan...
Glasgow...                         Troutville...
Goshen...

This includes the following locations...
	VMI.

This includes the following streams and drainages...
  Beckner Branch, Allen Creek, Barbours Creek, Alum Creek, Bolshers 
  Run, Alone Mill Creek, Big Hollow Branch, Blue Spring Run, Back 
  Creek, Blue Suck Branch, Broad Creek, Big Marys Creek and Back Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3818 7951 3815 7953 3817 7944 3809 7949
      3788 7915 3782 7916 3779 7927 3766 7935
      3761 7946 3756 7944 3745 7958 3748 7968
      3741 7981 3740 7981 3737 7978 3731 7985
      3742 8007 3754 7997 3764 8003 3822 7970

FLASH FLOOD...GAUGE INDICATED

$$

WP
164 
WGUS71 KRNK 090858
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
458 AM EDT Fri Aug 9 2024

VAC005-017-023-163-530-678-090908-
/O.EXP.KRNK.FF.W.0037.000000T0000Z-240809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-Botetourt VA-Rockbridge VA-City of Buena
Vista VA-City of Lexington VA-
458 AM EDT Fri Aug 9 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING 
FOR EASTERN ALLEGHANY VA, BATH, BOTETOURT AND ROCKBRIDGE COUNTIES 
AND THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3818 7951 3815 7953 3817 7944 3809 7949
      3788 7915 3782 7916 3779 7927 3766 7935
      3761 7946 3756 7944 3745 7958 3748 7968
      3741 7981 3740 7981 3737 7978 3731 7985
      3742 8007 3754 7997 3764 8003 3822 7970

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 7:45 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 8, 7:45 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
745 PM EDT Thu Aug 8 2024

.SYNOPSIS...
Moderate to heavy rainfall from Tropical Storm Debby will
continue through tonight, but then start to exit Friday.
This will result in a high risk of flooding, especially along
and east of the Blue Ridge. Debby pushes to the northeast by
Friday night, then cooler and drier air arrives by Saturday, and
will bring more tranquil weather for the weekend and start of
next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 730 PM EDT Thursday...

Key Messages:

   - High Risk of flooding tonight. Heavy rainfall may result
     in considerable to catastrophic flash flooding.

   - Tornado Watch extended through the overnight for the
     Piedmont mainly along/east of U.S. 29 in VA into Caswell
     County, NC

Per coordination with SPC we extended/expanded the Tornado Watch
til 7am for the Piedmont. However, trends in the models are
favoring the tornadic threat to exit in the midnight-3am time
frame. Will monitor trends. Leaned toward NBM and some high-res
models on tracking Debby and its rain. Looking like a drier
scenario further southeast per radar trends but the rain band
from the Shenandoah Valley into western NC will likely start to
edge back east overnight as Debby shifts north. Appears drier
air may end the rain sooner by Friday morning across our NC
counties. Will continue to monitor trends.

Previous discussion...

Band of moderate to heavy rain was along the southern Blue ridge
then into Buckingham County. This band will be lifting slowly
north as the tropical system moves slowly north. Due to the slow
motion of the tropical storm, expecting another 12 hours of
strong upslope easterly wind and rainfall rates average of 1 to
2 inches per hour. So some spots reaching 6 to 9 inches for
storm total still appears reasonable.

The wind forecast will be adjusted again around 5PM when the
next tropical bulletin is issued for Debby. Little change is
expected. Higher elevations will continue to have the potential
for 25 to 40 mph gusts through midnight.

As Debby move into northern Virginia, winds will turn to the
south and west, ending the upslope enhancement. Once the region
is on the south side of Debby, rain will end and wind speeds
diminish.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 325 PM EDT Thursday...

Key Messages:

    - Lingering light showers possible through Friday night
    - Mostly dry weather expected for the weekend.

Little to no adjustments. Details will be refined once TS Debby
leaves the area

The remnants of what is currently Tropical Storm Debby will be into
the upper Mid Atlantic and New England by Friday night, as the
system gets lifted northward by an upper trough. Some lingering
showers in the area are possible overnight and into early Saturday
morning, as a surface front pushes into the region from the west.
Behind the front and tropical system, a cooler and drier airmass
will build into the area, and high pressure will become situated
overhead through Sunday. For the remainder of the weekend, weather
will be much drier, and only very limited chances of precipitation,
mainly in NC and southward, as the front stalls across the
southeastern states.

Temperatures will be cooler, near to a couple degrees below seasonal
normals, in the mid to upper 70s in the west, and mid 80s in the
east. Plentiful sunshine and lower dewpoints are expected through
Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 325 PM EDT Thursday...

Key Messages:

     - Quieter weather pattern for beginning of the week
     - Temperatures near normal

Little to no adjustments. Details will be refined once TS Debby
leaves the area

A much quieter weather pattern is expected for the beginning of the
work week, with surface high pressure settled over the Ohio Valley
and Mid Atlantic region, keeping precipitation chances limited. Some
isolated to scattered showers and thunderstorms are possible
Tuesday afternoon, mainly along and south of the VA/NC border, as a
front drifts northward into the Carolinas, but probabilities are low
at this time.

Temperatures will be near normal through the period, in mostly the
70s west of the Blue Ridge, and low to mid 80s east.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM EDT Thursday...

Widespread IFR to MVFR ceilings expected through the overnight.
Looks like a good night to keep the planes grounded if possible
until Debby exits Friday. At times expect rain to be heavy at
all sites, with east-southeast winds gusting to 20-25kts. Vsbys
will drop to IFR. As we head into Friday morning, rain will
start to shift north and ending at most if not all sites by 18z,
with VFR expected as winds shift to the west/northwest.

Winds will be lighter on Friday.

Average confidence on visibility and wind.
Below average confidence on ceiling.

AVIATION OUTLOOK...

Remnants of Debby exit with VFR expected through the rest of the
period. Exceptions will be any fog/low clouds that form
especially Sat/Sun morning as ground moisture stays elevated.

&&

.HYDROLOGY...
As of 735 PM EDT Thursday...

Rainfall amounts have averaged 1-3 inches but some local 5"+
amounts have been observed. Still expecting rises to above flood
stage along portions of the Roanoke/Pigg and Dan River by
Friday, however, drier pocket of across NC this evening and lack
of deeper convection may lend to lowering. Still with PWATS
surging past 2.0" any rainfall will be moderate to heavy so no
changes to flood watches/warnings at this time. Appears the
remnants of Debby may exit sooner Friday.

Additional rainfall amounts tonight- Friday will average 1-3
inches along/north of US 460 in Virginia, with lower amounts to
the south and west. Locally higher amounts to 4-5" possible
along the Alleghanys/Blue Ridge north of Roanoke.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday evening for VAZ010>020-022>024-
     032>035-043>047-058-059.
NC...Flood Watch through Friday evening for NCZ001>006-018>020.
WV...Flood Watch through Friday evening for WVZ042>044-507-508.

&&

SYNOPSIS...AMS/AS/WP
NEAR TERM...AMS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/BMG/WP
HYDROLOGY...BMG/WP
Hazardous weather outlook, Aug 8, 6:46 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
646 PM EDT Thu Aug 8 2024

VAZ007-009-092300-
Tazewell-Smyth-
646 PM EDT Thu Aug 8 2024

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Tonight.

There is a Slight Risk for excessive rainfall tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ010>020-022>024-032-WVZ042>044-507-508-092300-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
646 PM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-VAZ033-034-043-092300-
Rockingham-Franklin-Bedford-Henry-
646 PM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
south central Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ006-VAZ035-044>047-058-059-092300-
Caswell-Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
646 PM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 615 IN EFFECT UNTIL 7 AM EDT FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 8, 8:24 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
824 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Non-Tstm Wnd Dmg 2 E Rustburg            37.29N 79.07W
08/08/2024                   Campbell           VA   911 Call Center

            Tree fallen in westbound lane, large enough
            to need a loader to be moved.

&&

JCB
Local storm report, Aug 8, 8:25 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
825 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Non-Tstm Wnd Dmg 1 SSE Villa Heights     36.68N 79.90W
08/08/2024                   City of MartinsvillVA   911 Call Center

            Tree down 100 yards up the hill.

&&

JCB
Local storm report, Aug 8, 8:38 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
838 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     Flash Flood      2 ENE Madison Heights   37.43N 79.09W
08/08/2024                   Amherst            VA   911 Call Center

            Water overflowed and closed the road near
            the intersection of Wright Shop Road and
            Riverview Road.

&&

PW
Local storm report, Aug 8, 8:41 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
841 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     Flash Flood      1 SSW Moravian Falls    36.09N 81.19W
08/08/2024                   Wilkes             NC   Dept of Highways

            Road is flooded, with high impacted expected
            to traffic.

&&

JCB
Local storm report, Aug 8, 8:45 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
845 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Non-Tstm Wnd Dmg 1 NW Sanville           36.73N 80.08W
08/08/2024                   Henry              VA   911 Call Center

            Tree down in the road, blocking one lane.

&&

JCB
Local storm report, Aug 8, 8:54 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
854 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Flash Flood      2 WSW Evergreen         37.29N 78.81W
08/08/2024                   Appomattox         VA   911 Call Center

            Big Cub Creek overflowed its banks and
            flooded Willow Oak Road.

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:31 PM EDTAreal Flood WarningRNKCharlotte, Halifax12 hr
Aug 8, 9:57 PM EDTAreal Flood WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville12 hr
Aug 8, 11:12 PM EDTAreal Flood WarningRNKFloyd, Montgomery2 hr
Aug 9, 1:42 AM EDTAreal Flood AdvisoryRNKAlleghany, Bath, City of Covington3 hr
Aug 9, 2:13 AM EDTAreal Flood WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, City of Lynchburg8 hr
Aug 9, 10:26 AM EDTAreal Flood WarningRNKCharlotte, Halifax6 hr
Aug 9, 11:11 AM EDTFlash Flood WatchRNKBuckingham23 hr
Aug 9, 11:50 AM EDTRiver Flood WarningRNKCharlotte, Halifax18 hr

Nearby

Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.